Alert archive / Arkansas / Flash Flood Warnings in 2020
Flash Flood Warning 57, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 7, 2020, 10:22 AM CDT for Johnson County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2020, 10:22 AM CDT (15:22 UTC)
- Expired
- Aug 7, 2020, 1:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Johnson County, AR
The radar
The Western Arkansas radar (KSRX), 87 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 6:30 AM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Aug 7, 6:30 AM CDT, 3 hours 52 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Little Rock AR 630 AM CDT Fri Aug 7 2020 .AVIATION... VFR conditions are expected through tonight. Showers and isolated thunderstorms will be noted through early this afternoon in western Arkansas. Surrounding the precipitation, mid and high clouds will be widespread, with scattered cumulus at 3000 to 4000 feet. Winds will mainly be south/southeast at 4 to 8 mph. Rain will have mostly dissipated by this evening, with some high clouds left behind. (46) && .SHORT TERM...Today Through Saturday Night A ridge of high pressure over the southern Plains will become more dominant in Arkansas as the near term progresses. On the eastern periphery of the ridge, a warm front will gradually lift to the north/east. Along and north of the front, scattered to numerous showers and thunderstorms are expected in western sections of the state today. Toward the Oklahoma border, some places could pick up a quarter to three quarters of an inch of rain. No severe weather is expected. Temperatures will continue to be at/below average. That will change. On Saturday, rain will be pretty much gone, and heat/humidity will become more of a factor. Afternoon heat index values will be well into the 90s to just over 100 degrees. Temperatures will be above average. && .LONG TERM...Sunday Through Thursday In the beginning of the long term period, broad upper-lvl anticyclonic flow will be present over much of the Srn US. Broad upper subsidence will translate to hot conditions at the sfc for the latter part of the weekend, with high temperatures approaching the mid-90s for much of the state. Precip chances will remain suppressed as well, and likely be limited to isolated diurnally driven showers/thunderstorms. By Tues, a protrusion from the polar jet to the N is progged to eject over the Nrn portion of the state. Upper divergence associated with the shortwave will provide forcing for more widespread PoPs over much of the state. The good news is, increased rain chances will help keep temperatures moderated, with highs falling back to the low 90s, and peak heat index values falling below 100F. Through the remainder of the period, Cntrl US ridging will reamplify, limiting PoPs to diurnal activity over the fcst area. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 89 69 93 73 / 10 10 10 10 Camden AR 93 72 97 74 / 20 10 0 0 Harrison AR 83 68 91 72 / 40 10 10 10 Hot Springs AR 89 72 95 73 / 20 0 0 0 Little Rock AR 91 71 95 74 / 20 0 0 0 Monticello AR 93 72 95 75 / 10 0 0 0 Mount Ida AR 87 70 94 72 / 30 0 0 0 Mountain Home AR 84 68 91 72 / 20 10 10 10 Newport AR 89 69 93 74 / 10 0 10 10 Pine Bluff AR 91 71 95 74 / 10 0 0 0 Russellville AR 87 71 95 74 / 30 0 10 0 Searcy AR 91 69 94 73 / 10 0 10 10 Stuttgart AR 90 71 94 74 / 10 0 0 10 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...46 / Long Term...GREEN
Hazardous weather outlook, Aug 7, 5:00 AM CDT, 5 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CDT Fri Aug 7 2020 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-081000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 500 AM CDT Fri Aug 7 2020 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. Scattered to numerous showers and thunderstorms are in the forecast across western Arkansas. While a few storms will likely produce gusty winds, no severe weather is expected. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday Hot and humid conditions will return by Saturday and will continue through at least Monday. During this time frame, afternoon heat index values will peak in the mid and upper 90s in the Ozark Mountains of northwest Arkansas and in the upper 90s to 104 degrees elsewhere. Little to no rain will occur. Scattered rain and thunderstorm chances will return Tuesday through Thursday, and it will not be as hot. Widespread severe weather is unlikely, but some storms could be strong and will produce heavy rain. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 46/Green
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:37 PM CDT | Special Weather Statement | LZK | Scott | 38 min |
| Aug 6, 8:07 PM CDT | Special Weather Statement | LZK | Scott | 38 min |
| Aug 6, 8:53 PM CDT | Special Weather Statement | LZK | Garland, Montgomery | 52 min |
| Aug 7, 12:18 PM CDT | Flash Flood Warning | LZK | Logan, Scott, Yell | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.